Day 24 – my first smile after Efudix treatment!

December 6, 2011 1 comment
3 days after completing Efuex treatment

3 days after completing Efudix treatment and my first smile!

Three days after completing my Efudix treatment and feel that am finally reaching the end of my Basal Cell Carcinoma journey.  A little less scabbing again today – yipee!

I think I said earlier on in this blog that I dislike having my photo taken at the best of times, so really have not enjoyed the daily Efudix photo session. But, I’m glad I’ve endured it because it’s good to look back and see the day-to-day changes – just seeing the difference today compared to two days ago helps to reinforce how my nose is improving and helps me stay positive.  And, I actually found myself smiling whilst Dave was pointing the camera at me today!  Apparently, the Vaseline helps soothe the skin and aids recovery so I’m slapping it on.

Day 23 – first signs of recovery following Efudix treatment?

December 6, 2011 13 comments
Day 2 after ending Efudix treatment

First signs of recovery?

So, two days after completing Efudix treatment and do I see the first signs of recovery?  I seem to have lost a little of the horrible yellow scabbing and am hopefully on my way to looking a little less like a scarey Halloween mask!  Still managing to use make-up to cover up but tends to clog pretty unattractively on the Vaseline.

Day 22 – 1st day after completion of Efudix treatment

December 5, 2011 1 comment

1st day after completion of Efudix treatment

First Efudix update for 2 weeks. Had a minor, unrelated op (removal of a milk duct – due to Duct Ectasia, a benign condition of ageing!) so have been focussing on that more than my nose recently. Continued with daily photo session to track the progress of the Efudex treatment so now picking back up where I left off …

A great relief not having to apply the Fluorouracil cream today, but simply replacing one routine with another – now have to apply Vaseline to the treated area daily.  I think the Vaseline makes the Efudix effects look even more startling because it really makes my nose shine. It’s clear from the above picture just how much of my nose was sun damaged – there are very few white patches indicating areas where the Efudix had nothing to attack. This just goes to highlight even more why the Efudex treatment was the right thing to do.  So now it’s just a waiting game to see quite how long it’ll take for my nose to resume it’s normal appearance ..

Final Efudix day – day 21!

November 17, 2011 3 comments

I can’t believe it, my three weeks of applying Efudix is finally over! I’ve just applied my final cream. It feels so weird, having dominated my life so much for the last three weeks.

Luckily, I didn’t get the horrid burning sensation I was expecting each day when applying the Efudix – I literally expected to be crying out as it touched my skin! Ridiculous really, was totally psychological tied up in the fact that I knew it was essentially eating away at any pre-cancerous cells it detected so I expected it to physically burn as I applied it (because this would be evidence that it was working I suppose – as if the hideous redness and scabbing hasn’t been evidence enough!). My nose has felt ever so slightly sore to the touch occassionally but I certainly haven’t felt burning upon application thank goodness.

From tomorrow, I’ve got to apply Vaseline to my nose every day until the Efudix effects dissipate. Hopefully that will be very soothing but I don’t anticipate being able to apply make-up over Vaseline so will either have to hibernate or face up to going out looking burnt and scabby. Watch this space … Oh dear, that sounds so vain.  I need to stop being so and just be grateful that the pre-cancerous cells have been killed off by the Fluorouracil  and I’ll shortly be able to put this whole thing behind me!

Having read other people’s experiences, I don’t think I’m quite out of the woods yet – it would seem that the cream continues to have an effect even after you’ve stopped applying it, but the end is in sight and at least I don’t have to go through the rigmarole of applying it every day. Hoorah!

Final day of Efudix treatment

Efudix treatment ends at long last!

Efudix treatment nears an end

November 16, 2011 Leave a comment

Well, the good news is that tomorrow is the last day of Efudix for me – hoorah!  Something tells me that it’s not the end of the road though.  Take a look at today’s photo and you’ll see what I mean. Sorry, prepare yourself, it’s not pretty! I’m horrified looking at it myself. Efudix is a cruel beast!  Cruel only because my nose looks horrific – it’s actually not sore or painful in any way. To be fair, I’m really lucky – a lot of other people report wanting to ‘rip their faces’ off because their skin is so sore during treatment. I can only assume that my reaction is less severe because I’m only treating a small area of my face and, potentially, my sun damage isn’t as bad. The main thing is, the Fluorouracil is doing what it should be doing and this will all soon be behind me.

Efudix effects increase, day 19

November 15, 2011 Leave a comment
Effects of Fluorouracil after 19 days

More scabbing and dry skin from Efudix

Day 19 on Efudix and more of the same: more scabbing around the bridge of my nose, some more dry skin and the main scab is even worse looking and really itchy. The yellow monster scab was itching really badly in the middle of the night and I caught it with my nail whilst trying to gently scratch it – and it was sore! What’s my skin going to be like when this scab falls off? – looks like it’s going to be tender.

Getting more and more introspective by the day/feeling more and more sorry for myself. When I feel like that, I hit Google and take a look at other users ‘ Efudix blogs.  Just seeing pictures of other people going through the same thing and the effects that the cream has had on them makes me feel a bit better – it at least reassures me that what I’m experiencing is a perfectly normal reaction to Fluorouracil. And really hammers home how lucky I am that I’m only treating my face.

Came across another couple of interesting skin cancer articles today:

The evil’s of Efudix, day 18

November 14, 2011 3 comments
18 days of Efudix follow-up for Basal Cell Carcinoma

Evil Efudix causes extreme scabbing!

The scabbing on the right hand side of my nose is starting to get me down now – it’s looking more and more hideous every day. What’s that horrendous yellow colour all about? Even the skin erosion site has taken on a yellow hue.  I feel like a freak. And make-up is no longer doing the trick!

I also have what appears like an open sore forming on my septum which I’m really nervous about applying Efudix too – particularly after having re-read the instructions that highlight the fact that adverse reactions can occur as a result of Efudix cream entering the blood stream due to applying to an open sore.

%d bloggers like this: